How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. David Your Own Question
Dr. David
Dr. David, Board Certified Physician
Category: Medical
Satisfied Customers: 42331
Experience:  Experienced Physician trained in New York City. I'm ready to help.
Type Your Medical Question Here...
Dr. David is online now
A new question is answered every 9 seconds

Taking losartan and atenolol. Just looked up side effects.

Customer Question

Taking losartan and atenolol. Just looked up side effects. Was suffering many of these before taking theses meds, you can imagine how I'm feeling now. Was never told to take latter on empty stomach. I just want a doctor that makes me feel they care about my health.
JA: What medications do you take daily? Are you allergic to any medications?
Customer: Losartan 50 mg daily. Atenolol 100 mg daily.
JA: Anything else in your medical history you think the doctor should know?
Customer: At one point diagnosed with lupus, and hypothyroidism. Treated for 15 years for these, now no positive lab results for theses.
Submitted: 14 days ago.
Category: Medical
Expert:  Dr. David replied 14 days ago.

Hello, this is Dr. David. I am reviewing your question now and will be with you momentarily.

Expert:  Dr. David replied 14 days ago.

I am sorry you are having these issues.

what side effects are you having from these blood pressure medications?

Beta Blockers should be taken on an empty stomach as food in general and especially meat increase the drug’s potency possibly leading to dizziness and low blood pressure symptoms.

Customer: replied 14 days ago.
Swollen, painful feet, fatigue, sadness, no libido, cough, weight gain, sore throat, diarrhea, lack of appetite, dry mouth and eyes
Expert:  Dr. David replied 14 days ago.

how old are you?

are you male or female?

these blood pressure medications can cause some of these symptoms, but may not be causing all of them.

you need to see your doctor to get more evaluation to see what may be causing each side effect.

too much salt intake can cause swelling and water retention.

poor, sleep, low thyroid hormone levels, lack of exercise can cause fatigue.

weight gain can be from your diet, lack of exercise, low thyroid hormone levels.

diarrhea can also be from your diet, sensitivity to gluten or lactose milk allergy.

dry mouth and eyes can be from weather changes, lack of drinking water, and in rare cases sjorgren's syndrome

Customer: replied 14 days ago.
1. 69
2. Female
3. I play racquetball 3/week
4. I eat a nutritious, organic diet
5. I am a retired univ prof
6. I stay hydrated
Customer: replied 14 days ago.
I think I'm going to stop taking these meds. My blood pressure will spike to 198/89, but the only reason I agreed to take theses drugs was because they helped me sleep. I sleep well now.
Expert:  Dr. David replied 14 days ago.

losartan is an angiotension receptor blocker and common side effects would be diarrhea and cough.

atenolol is a beta blocker and common side effects would include fatigue, depression

you may need to find other medications and other avenues to help decrease your blood pressure.

Customer: replied 14 days ago.
Thank you.
Expert:  Dr. David replied 14 days ago.

you may need to do more strength and resistance training to build muscle to help you loose weight to decrease blood pressure

weight loss can help with decreasing blood pressure.

aerobic exercise, yoga, stretching, meditation could potentially help as well.

some people believe in tumeric and other supplements to help decrease inflammation in your body.

you need to monitor your cholesterol levels and keep them low as well

let me know if you have other questions.

if done for now, please leave positive rating of 3-5 stars so I can get credit for helping you today

we only get credit for helping clients after positive feedback

you can always reach me directly with "a question for Dr. David" in the medicine or oncology categories if you have other questions

here is my website if you need to reach me:

Thanks for using